Alert archive / Oklahoma / High Wind Warnings in 2009

High Wind Warning 3, NWS Norman, OK

April 9, 200913 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Apr 9, 2009, 2:48 PM CDT for 13 counties in Oklahoma. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 2:48 PM CDT (19:48 UTC)
Expired
Apr 9, 2009, 5:00 PM CDT
In force
2 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK

The radar

The Altus AFB radar (KFDR), 122 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:55 PM CDTNON-TSTM WND GST 634 Wnw Camargo, OKMEASURED AT THE CAMARGO MESONET SITE.
Apr 9, 3:05 PM CDTNON-TSTM WND GST 584 Wsw Weatherford, OKMEASURED AT THE WEATHERFORD MESONET SITE.
Apr 9, 3:10 PM CDTNON-TSTM WND GST 553 S Altus, OKMEASURED AT THE ALTUS MESONET SITE.
Apr 9, 3:20 PM CDTNON-TSTM WND GST 604 Wnw Bessie, OKMEASURED AT THE BESSIE MESONET SITE.
Apr 9, 3:42 PM CDTNON-TSTM WND GST 691 Wnw Burns Flat, OKMEASURED AT THE CLINTON-SHERMAN AIRPORT ASOS /CSM/. THE ASOS REPORTED VISIBILITIES BELOW 2 MILES WITH BLOWING DUST AT TIMES THIS AFTERNOON AS WELL.
Apr 9, 4:35 PM CDTNON-TSTM WND GST 704 Nnw Fort Cobb, OK
Apr 9, 4:45 PM CDTNON-TSTM WND GST 584 Ene Apache, OKMEASURED AT THE APACHE MESONET SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 607 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
607 m²/s²
0-3 km storm-relative helicity
613 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 091948
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE THAT HAS MOVED
THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT
STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS
ACROSS WESTERN OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH. A
COLD FRONT WILL THEN TURN WINDS TO THE NORTHWEST DURING THE
AFTERNOON AND EVENING. 

OKZ009-010-014>017-021>023-033>036-100300-
/O.NEW.KOUN.HW.W.0003.090409T1948Z-090409T2200Z/
/O.EXT.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
CADDO-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...ARNETT...WOODWARD...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
248 PM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SHOWERS MOVING ACROSS PORTIONS OF WESTERN OKLAHOMA ARE PRODUCING
OCCASIONAL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WILL
BE IN THE VICINITY OF THESE SHOWERS... BUT EVEN AWAY FROM THESE
SHOWERS... SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF
40 TO 50 MPH WILL BE LIKELY. A COLD FRONT MOVING THROUGH THE AREA
THIS AFTERNOON AND EVENING WILL TURN WINDS TO THE NORTHWEST...
WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A
FEW LOCATIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004>006-011>013-018>020-024>031-037>042-044>047-050-051-
TXZ083>090-100300-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-WOODS-ALFALFA-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-
JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...FAIRVIEW...
ENID...PERRY...KINGFISHER...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
248 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

A DRYLINE THAT HAS MOVED THROUGH MUCH OF THE AREA HAS BROUGHT SOUTHWEST
AND WEST SUSTAINED AT 30 MPH...WITH FREQUENT GUSTS OF 40 TO 50
MPH. A COLD FRONT WILL MOVE THROUGH THE AREA FROM NORTHWEST TO
SOUTHEAST THIS AFTERNOON AND EVENING SHIFTING THE WINDS TO
NORTHWESTERLY. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW
LOCATIONS THIS AFTERNOON. THIS AREA WILL BE MONITORED FOR A
POSSIBLE UPGRADE TO A HIGH WIND WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

..SPEG.
1 follow-up statement
000 
WWUS74 KOUN 092009
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE THAT HAS MOVED
THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT
STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS
ACROSS WESTERN OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH.
A COLD FRONT WILL THEN TURN WINDS TO THE NORTHWEST DURING THE
AFTERNOON AND EVENING.

OKZ009-010-014>017-021>023-033>036-100300-
/O.EXT.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
/O.CON.KOUN.HW.W.0003.000000T0000Z-090409T2200Z/
ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
CADDO-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...ARNETT...WOODWARD...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
309 PM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

SHOWERS MOVING ACROSS PORTIONS OF WESTERN OKLAHOMA ARE PRODUCING
OCCASIONAL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WILL
BE IN THE VICINITY OF THESE SHOWERS... BUT EVEN AWAY FROM THESE
SHOWERS... SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS
OF 40 TO 50 MPH WILL BE LIKELY. A COLD FRONT MOVING THROUGH THE
AREA THIS AFTERNOON AND EVENING WILL TURN WINDS TO THE
NORTHWEST... WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY
CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004>006-011>013-018>020-024>031-037>042-044>047-050-051-
TXZ083>090-100300-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-WOODS-ALFALFA-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-
JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...FAIRVIEW...
ENID...PERRY...KINGFISHER...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
309 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

A DRYLINE THAT HAS MOVED THROUGH MUCH OF THE AREA HAS BROUGHT
SOUTHWEST AND WEST SUSTAINED AT 30 MPH...WITH FREQUENT GUSTS OF
40 TO 50 MPH. A COLD FRONT WILL MOVE THROUGH THE AREA FROM
NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING SHIFTING THE
WINDS TO NORTHWESTERLY. THESE STRONG WINDS MAY CAUSE DAMAGE IN A
FEW LOCATIONS THIS AFTERNOON. THIS AREA WILL BE MONITORED FOR A
POSSIBLE UPGRADE TO A HIGH WIND WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 9, 12:48 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 9, 12:48 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT THU APR 9 2009

.AVIATION...
A STRONG STORM SYSTEM CENTERED OVER NORTHWEST OKLAHOMA WILL CAUSE
STRONG WINDS... AREAS OF BLOWING DUST... WIND SHIFTS... AND
OVERNIGHT IFR CONDITIONS AS IT MOVES EAST THROUGH TONIGHT.
THUNDERSTORMS IN THE AREA OF KPNC THIS AFTERNOON AND EVENING MAY
BE SEVERE. ISOLATED VERY STRONG WIND GUSTS AROUND 50 KT WILL BE
POSSIBLE THIS AFTERNOON AT KGAG AND KWWR AS RAIN FROM SCATTERED
SHOWERS AND VIRGA FALLS INTO VERY DRY AIR... AND COMBINES WITH AN
ALREADY FAIRLY STRONG GRADIENT FLOW.

&&

.PREV DISCUSSION... /ISSUED 1105 AM CDT THU APR 9 2009/

UPDATE...
INITIALLY MID-LEVEL ECHOES IN THE SOUTH CENTRAL AND SOUTHEAST THIS
MORNING HAVE EVOLVED INTO MORE WIDESPREAD SHOWERS ACROSS THE
SOUTHEAST THIS MORNING AS BETTER LOW-LEVEL MOISTURE IS
ENCOUNTERED. DRYLINE IS MOVING THROUGH THE WESTERN PORTION OF THE
AREA USHERING IN DRY LOW-LEVEL AIR. THE WINDS HAVE INCREASED
SIGNIFICANTLY IN WEST TEXAS AND WILL LIKELY INCREASE BEHIND THE
DRYLINE TODAY ACROSS WESTERN SECTIONS OF THE CWA.

HAVE MADE UPDATES TO INCREASE POPS SOUTHEAST THIS MORNING... AND
HAVE ADJUSTED FORECAST MAX TEMPERATURES UP IN THE NORTHWEST WHERE
SIGNIFICANT WARMING IS OCCURRING BEFORE COLD FRONT MOVES IN.

PREV DISCUSSION... /ISSUED 620 AM CDT THU APR 9 2009/

AVIATION...
/12Z/...SFC LOW WILL DEEPEN AND MOVE ACROSS NORTHERN OK... WITH A
DRYLINE QUICKLY MOVING EAST TODAY AND A COLD FRONT MOVING ACROSS
THE AREA THIS AFTERNOON AND TONIGHT. STRONG W TO SW WINDS
EXPECTED BEHIND THE DRYLINE WITH WINDS SHIFTING TO THE N AND NW
BEHIND THE COLD FRONT. SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTHERN OK. BLDU
BEHIND THE DRYLINE COULD REDUCE VISIBILITIES. MVFR CLOUDS WILL BE
POSSIBLE BEHIND THE FRONT ACROSS PORTIONS OF NORTH AND CENTRAL OK
THIS AFTN/TONIGHT.

PREV DISCUSSION... /ISSUED 329 AM CDT THU APR 9 2009/

DISCUSSION...
LOW PRESSURE WILL DEEPEN OVER THE FA TODAY LEADING TO VERY WINDY
CONDITIONS ACROSS MUCH OF THE FA. WILL CONT WITH WIND ADVSY BUT
STARTED EARLIER AND ADDED A FEW MORE COUNTIES TO EASTERN EDGE. AN
AREA OF HIGH WINDS MAY DEVELOP LATER TODAY BUT SOME UNCERTAINTY ON
IF AND WHERE THAT WOULD HAPPEN SO WILL JUST HAVE THE WIND ADVSY FOR
NOW AND DAY SHIFT CAN MONITOR WIND SPEED TRENDS. A DRYLINE WILL
QUICKLY PUSH EAST ACROSS THE AREA TODAY. A COLD FRONT WILL THEN MOVE
ACROSS THE AREA LATER TODAY AND TONIGHT. THE VERY DRY AIR... WARM
TEMPS... AND VERY WINDY CONDITIONS WILL COMBINE TO INCREASE WILDFIRE
POTENTIAL TO EXTREME LEVELS. WILL KEEP CURRENT RED FLAG WARNING AND
CONVERT REST OF FIRE WX WATCH TO A WARNING EXCEPT FOR FAR NW
COUNTIES. RH IS NOT EXPECTED TO DROP BELOW 20 PERCENT AS FRONT WILL
MOVE INTO THE AREA BRINGING SOME MOISTURE TO THE AREA. THE VERY
WINDY CONDITIONS WILL ALSO CAUSE SOME BLOWING DUST IN PORTIONS OF
THE FA THIS AFTN WHICH MAY REDUCE VISIBILITIES IN SOME LOCATIONS.
SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OK NEAR THE SFC LOW
AND BEHIND THE COLD FRONT.

RAIN CHANCES WILL RETURN SATURDAY AFTN AS WAA BEGINS TO DEVELOP
AHEAD OF THE NEXT UPR SYSTEM IN WESTERN PORTIONS OF THE FA. PRECIP
CHANCES WILL INCREASE AND SPREAD ACROSS THE FA SAT NIGHT AND
CONTINUE THROUGH MONDAY AS THE UPR SYSTEM APPROACHES AND MOVES
ACROSS THE SOUTHERN PLAINS. THIS SYSTEM MAY PROVIDE SOME SIGNIFICANT
AND MUCH NEED RAINFALL TO PORTIONS OF THE FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  60  40  65 /  10   0   0  10
HOBART OK         41  61  40  62 /  10   0  10  30
WICHITA FALLS TX  46  67  43  66 /  10   0   0  30
GAGE OK           37  59  36  61 /  10   0  10  20
PONCA CITY OK     41  57  36  65 /  40  10   0  10
DURANT OK         47  65  46  72 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ011>048-
     050>052.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ004>006-
     009>031-033>042-044>047-050-051.

TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.

&&

26/23/23
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU APR 9 2009

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE EXTENDING FROM
ALVA TO POND CREEK TO PERRY... TO STILLWATER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THIS AFTERNOON
TO MID EVENING.

IMPACTS...
WHILE THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO NEAR
THE SIZE OF HALF DOLLARS AND STRONG WIND GUSTS TO AROUND 65 MPH...
THERE WILL ALSO BE A SMALL POSSIBILITY FOR AN ISOLATED TORNADO.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE SOUTHERN
PLAINS TODAY AND THIS EVENING. AT THE SURFACE... A LOW PRESSURE
CENTER WILL MOVE ACROSS NORTHERN OKLAHOMA TODAY WITH A DRYLINE
TRAILING SOUTHWARD FROM THE LOW AND INTO NORTH TEXAS. AS THE DRYLINE
MOVES INTO EASTERN OKLAHOMA BY LATE THIS AFTERNOON... THE LOW LEVEL
MOISTURE WILL BE REPLACED BY MUCH DRIER AIR... THEREBY REDUCING
THE CHANCE FOR STORMS ACROSS CENTRAL AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS. HOWEVER... LOW LEVEL MOISTURE MAY WRAP AROUND
THE NORTH SIDE OF THE SURFACE LOW INTO NORTH CENTRAL OKLAHOMA. AS
THE STRONG UPPER SYSTEM APPROACHES THIS AREA... IT WILL INCREASE THE
VERTICAL WIND SHEAR... WHICH COMBINED WITH MODERATE INSTABILITIES...
COULD RESULT IN A FEW SEVERE STORMS.

POTENTIAL LIMITING FACTORS FOR SEVERE WEATHER INCLUDE THE RATHER
LIMITED QUALITY OF THE LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR
THE STORM SYSTEM. THERE IS ALSO THE POSSIBILITY THAT THE SURFACE LOW
MAY TRACK FARTHER NORTH ACROSS KANSAS... RESULTING IN DRIER AIR
SPREADING INTO NORTH CENTRAL OKLAHOMA.

A FEW STORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING AS MOISTURE INCREASES BEHIND THE
COLD FRONT WHILE THE UPPER STORM SYSTEM PASSES OVERHEAD. ALTHOUGH
INSTABILITIES ARE NOT EXPECTED TO BE SUFFICIENT IN THESE AREAS FOR
SEVERE STORMS... SOME SMALL HAIL AND BRIEF STRONG WIND GUSTS COULD
OCCUR.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
HIGH WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER BEHIND THE DRYLINE ACROSS A LARGE PART
OF THE AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.

IN ADDITION...STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS
CONDITIONS FOR PARTS OF THE AREA. A WIND ADVISORY IS ALSO IN EFFECT
FOR MUCH OF THE AREA. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

BLOWING DUST WILL ALSO BE POSSIBLE THIS AFTERNOON MAINLY ACROSS
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... POSSIBLY
CAUSING RESPIRATORY PROBLEMS FOR SOME PEOPLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE REGION BY LATE IN
THE WEEKEND... PROVIDING A BETTER CHANCE OF MORE WIDESPREAD RAIN AND
THUNDERSTORMS. CURRENT FORECAST INFORMATION INDICATES THAT MANY
AREAS COULD SEE ONE TO TWO INCHES OF RAINFALL... WITH ISOLATED
HEAVIER AMOUNTS POSSIBLE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
FRIDAY APRIL 10.

In the hours before

Local storm report, Apr 9, 2:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     NON-TSTM WND GST 4 ESE ERICK             35.19N 99.80W
04/09/2009  M56 MPH          BECKHAM            OK   MESONET

            MEASURED AT THE ERICK MESONET STATION.

&&

LAMERS
Local storm report, Apr 9, 2:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/09/2009  M60 MPH          ROGER MILLS        OK   MESONET

            MEASURED AT THE CHEYENNE MESONET STATION.

&&

LAMERS
Local storm report, Apr 9, 2:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     NON-TSTM WND DMG DUNCAN                  34.52N 97.97W
04/09/2009                   STEPHENS           OK   AMATEUR RADIO

            AN EQUIPMENT MANUFACTURERS BUILDING LOST ITS ROOF DUE TO
            STRONG NON-THUNDERSTORM WIND GUSTS.

&&

LAMERS
Special weather statement, Apr 9, 2:31 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT THU APR 9 2009

OKZ009-010-014>016-021-022-091945-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-CUSTER OK-BECKHAM OK-WASHITA OK-
ELLIS OK-
231 PM CDT THU APR 9 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY...
ELLIS...ROGER MILLS...WASHITA AND WOODWARD COUNTIES.

A LINE OF SHOWERS WAS LOCATED FROM SOUTHWEST OF WOODWARD TO NEAR ELK
CITY AND ERICK...MOVING EAST-NORTHEAST AT 35 MPH. ALTHOUGH MOST OF
THE RAIN FROM THESE SHOWERS WAS EVAPORATING BEFORE REACHING THE
GROUND... THESE SHOWERS WERE PRODUCING WIND GUSTS OVER 50 MPH WITH
ISOLATED WIND GUSTS OF 60 MPH POSSIBLE.

PEOPLE IN BECKHAM...CUSTER...DEWEY...ELLIS...ROGER MILLS...WASHITA
AND WOODWARD COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Local storm report, Apr 9, 2:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/09/2009  M74.00 MPH       ROGER MILLS        OK   MESONET

            MEASURED AT THE CHEYENNE MESONET SITE.

0225 PM     NON-TSTM WND GST 4 ESE ERICK             35.19N 99.80W
04/09/2009  M60.00 MPH       BECKHAM            OK   MESONET

            MEASURED AT THE ERICK MESONET SITE.

0225 PM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/09/2009  M56.00 MPH       ELLIS              OK   MESONET

            MEASURED AT THE ARNETT MESONET SITE.

&&

LAMERS
Local storm report, Apr 9, 2:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/09/2009  M58.00 MPH       ELLIS              OK   MESONET

            MEASURED AT THE ARNETT MESONET SITE.

0235 PM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
04/09/2009  M60.00 MPH       HARMON             OK   MESONET

            MEASURED AT THE GOULD MESONET SITE.

0235 PM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/09/2009  M69.00 MPH       CUSTER             OK   MESONET

            MEASURED AT THE BUTLER MESONET SITE.

&&

LAMERS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:27 PM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more26 hr
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningOUNKay24 min
Apr 9, 4:26 PM CDTSevere Thunderstorm WarningOUNHughes34 min
Apr 9, 6:28 PM CDTHigh Wind WarningOUNAlfalfa, Blaine, Caddo, Canadian, Cleveland, Custer and 14 more3 hr

Nearby

High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.